Need Help

gingerrulene
By gingerrulene Latest Reply 2008-09-21 07:10:50 -0500
Started 2008-09-09 07:21:05 -0500

Hi, I recently have not been able to control my diabetes. I was dignosised in 1996 and taking metformin. For about the last 5 months or so my sugar levels have been going to a high 300's and then drop to about 190's. My doctor upped my dosage to 2 pills in the morning 2 pills in the evening and I am on 10mcg of Byetta and still it is not under control. I get confused and lost and when this happens I lose track of days. Can anyone help me? Before this started happening I could keep my levels to 112 to 150 but I havent seen those numbers in months.


7 replies

morris.js
morris.js 2008-09-09 23:10:46 -0500 Report

I agree with everything that has been said so far. The illness, along with the stress from not being able to work as much will definitely cause your BG levels to go up.
In my case, the last couple of days, mine have been higher than normal, and the only difference in my life is that my son leaves very early tomorrow morning to go back to Iraq. So, stress and worry do have an impact on your levels. I know it is hard, but try some forms of relaxation to see if that helps. Things like listening to music, or meditating, or doing deep breathing exercises, and so on.
i hope all our advice helps!
Keep us posted on your progress.
John Morris

gingerrulene
gingerrulene 2008-09-21 07:10:50 -0500 Report

Hi everyone, thank you so much for the advice. I have found something to take the stress out. I know it probably sounds funny but I have been putting my music on and playing computer games on pogo.com. I have met alot of new friends and seem to laugh alot. I have been doing this now for about 2 weeks and this morning I woke up to a level of 138. Great morning. My doctor changed my meds around as welll, I take my shot in the morning, pills at lunch and shot in before dinner and pills before bed. I have cut out anything that is white, and no kind of cream in my coffee. Been drinking lots of water and so far things seem to be working. Thank you again for all your help.

2catty
2catty 2008-09-09 13:40:07 -0500 Report

Hi there, it seems we have alot in common. I have been through the same things. The byetta works great for me but the metformin did nothing. My Dr. took me off of it. I take glyburide instead. I also take 120units of Lantus because I have very high morning sugars. And they are still high. But maybe if you tell your Dr. you are seriously ready for a meds. adjustment and you feel metformin does nothing he may change it. I have been hearing good things about a med. named Januvia. Maybe thats an option. For us both.

John Crowley
John CrowleyCA 2008-09-09 07:30:56 -0500 Report

I'll do my best to give some advice. (I'm sure others will chime in as well.)

Has anything else changed in your life recently? A new job? Change in relationship? Injury or surgery?

It could be as simple as an increase in your stress level. The body is funny sometimes the way it will react physically to a mental or emotional stress.

Also, have you seen any difference with your change in medications?

Let us know about those above items. But regardless of what other circumstances may be, we know some absolute things about diabetes. First, the healthier you eat, the better your chances of having good control. More fresh vegetables and lean proteins. Fewer highly refined carbs, starches, and sugars.

Second, more exercise is better. Don't over do it and leave yourself injured or something, but adding more exercise (walking 15 minutes longer, or adding another day to your exercise routine, etc.) will definitely help.

Third, keep a food journal for a week or two. Write down absolutely everything. Then you'll have a place to begin planning changes.

I hope those are at least a little bit helpful.

gingerrulene
gingerrulene 2008-09-09 07:45:21 -0500 Report

Yes, I have been hospitalized for pneumonia and not feeling really well since June. So that has put me out of work off an on. I have not worked 2 full weeks in a row since then. So that has put stress on my life. I cant do alot of walking because I am not breathing so well still. And money for grocery's is very slim. I eat not alot lately and I stay way from bread. I have been having alot of tuna salad with lowfat mayo and no bread. I don't drink sodas and drink my coffee with no sugar. All the ice I have is no sugar as well. Hope that helps.

John Crowley
John CrowleyCA 2008-09-09 07:51:22 -0500 Report

pneumonia is most definitely capable of driving your blood sugars up. The body does lots of strange things when it is battling infection. It sounds to me like you are still on the mend.

But make sure you're eating lots of healthy vegetables. You need to replenish your vitamin and mineral stores. Your body has been through a lot lately. It needs to be refueled. Don't skip meals, your energy levels will drop and you'll be more vulnerable to new illness.

ldybugg47
ldybugg47 2008-09-09 09:56:50 -0500 Report

I think that is good advice to write everything down, then you can go from there. You can see it in writing and maybe find out maybe a certian food is causing a problem. I know Sunday I had some raisin bran and milk like every morning and my readings have been so much better lately since I have really started to pay attention. But my son called and said they wanted to take me out for lunch. Well I was not ready and and to really start hurrying to get ready while they were already on their way over. I took my reading and it was 196…I think the stress made it go up. Hasn't been that high since.
I wish you luck. Maybe your doctor has some suggestions. Or maybe you need your med changed again. Sometimes it just take the right one. Good luck!

Next Discussion: lantus »